Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jan 10, 2020, 5:07 PM CST for Burnet County, Llano County, Texas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2020, 5:07 PM CST (23:07 UTC)
- Expired
- Jan 10, 2020, 5:45 PM CST
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burnet County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 85 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 5:15 PM CST | HAIL 1 | 2 W Buchanan Dam, TX | . |
| Jan 10, 5:15 PM CST | HAIL 1 | 2 W Buchanan Dam, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 3:30 PM CST | Severe Thunderstorm Watch | SPC | 68 days |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.6
The text
As transmitted.
350
WUUS54 KEWX 102307
SVREWX
TXC053-299-110015-
/O.NEW.KEWX.SV.W.0002.200110T2307Z-200111T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
507 PM CST Fri Jan 10 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Eastern Llano County in south central Texas...
Burnet County in south central Texas...
* Until 615 PM CST.
* At 507 PM CST, a severe thunderstorm was located over Stolz, or
near Buchanan Dam, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Burnet, Marble Falls, Kingsland, Bertram, Buchanan Dam,
Gainesville, Granite Shoals, Horseshoe Bay, Meadowlakes, Buchanan
Lake Village, Highland Haven, Inks Lake State Park, Watson,
Bluffton, Lake Victor, Stolz, Joppa, Shady Grove, Lone Grove and
Oatmeal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3103 9790 3091 9783 3079 9796 3075 9798
3059 9812 3050 9833 3050 9875 3092 9855
3092 9842 3094 9841 3095 9845 3098 9844
3101 9846 3103 9843
TIME...MOT...LOC 2307Z 231DEG 43KT 3078 9851
HAIL...1.00IN
WIND...60MPH
$$
HAMPSHIRE2 follow-up statements
137
WWUS54 KEWX 102332
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
532 PM CST Fri Jan 10 2020
TXC053-299-110015-
/O.CON.KEWX.SV.W.0002.000000T0000Z-200111T0015Z/
Llano TX-Burnet TX-
532 PM CST Fri Jan 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR EASTERN LLANO AND BURNET COUNTIES...
At 532 PM CST, a severe thunderstorm was located near Lake Victor, or
9 miles north of Burnet, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Burnet, Marble Falls, Kingsland, Bertram, Buchanan Dam, Gainesville,
Granite Shoals, Horseshoe Bay, Meadowlakes, Buchanan Lake Village,
Highland Haven, Inks Lake State Park, Watson, Oatmeal, Briggs, Lake
Victor, Mahomet, Sunnylane, Longhorn Cavern State Park and Joppa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3103 9790 3091 9783 3079 9796 3075 9798
3059 9812 3050 9833 3050 9875 3066 9867
3072 9851 3083 9846 3092 9842 3094 9841
3103 9836
TIME...MOT...LOC 2332Z 239DEG 33KT 3089 9826
HAIL...1.00IN
WIND...60MPH
$$
HAMPSHIRE476
WWUS54 KEWX 102345
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
545 PM CST Fri Jan 10 2020
TXC053-299-102355-
/O.CAN.KEWX.SV.W.0002.000000T0000Z-200111T0015Z/
Llano TX-Burnet TX-
545 PM CST Fri Jan 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LLANO AND BURNET
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
south central Texas.
LAT...LON 3103 9790 3091 9783 3079 9796 3075 9798
3059 9812 3050 9833 3050 9875 3066 9867
3072 9851 3083 9846 3092 9842 3094 9841
3103 9836
TIME...MOT...LOC 2344Z 231DEG 43KT 3099 9811
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 3:34 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 10, 3:34 PM CST, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 334 PM CST Fri Jan 10 2020 .UPDATE... SPC has issued a Severe Thunderstorm Watch for the area along and east of a line from Llano to Kerrville to Pearsall until 10 pm. && .PREV DISCUSSION... /ISSUED 247 PM CST Fri Jan 10 2020/ SHORT TERM (Tonight through Saturday Night)... Upper air analysis this morning showed a deep trough from the Four Corners to the Baja Peninsula. The flow over Texas was from the southwest. At the surface, a cold front was stretched over West Texas from the Panhandle to the Big Bend. Our CWA is in the warm sector ahead of the front and winds are from the southeast. Temperatures across the area ranged from the lower 70s to the lower 80s and dewpoints were generally in the 60s. This warm, moist environment is ripe for convective development. However, the morning sounding from DRT had a strong cap at the top of the boundary layer. The has been eroding to our north and northwest and we expect this continue as the front moves to the east. Forecast soundings show 1500-2000 j/kg of CAPE, 55-60 kts of 0-6 km wind shear, and mid- level lapse rates around 8 C/km. We expect to see thunderstorms develop later this afternoon and continue through the evening. With the conditions mentioned above, some storms could be strong to severe. The most likely threats will be strong wind gusts up to 70 mph and large hail up to two inches. We expect storms to move into our north east area by late afternoon and progress to the southeast reaching I-35 by around 6 pm and be out of our CWA by around midnight. Behind the front winds will become westerly to northwesterly bringing drier, cooler air. Low temperatures Saturday will be 15 to 25 degrees cooler than Friday morning. Winds Saturday will be breezy front the northwest. High temperatures will be near 20 degrees cooler than Friday. Saturday night the surface high will move across North Texas and turn the low level flow around to the southeast. Winds will be light and skies will be clear leading to good radiational cooling and another drop in temperatures of about 10 degrees. LONG TERM (Sunday through Friday)... With longwave troughing across the western United States during the long term forecast, a series of northern Pacific shortwave troughs rounding the base of the larger trough will eject into the Southern Plains every 1-2 days next week. This will allow for a few cold fronts to make runs towards the region. These disturbances look to remain too far north to allow for any significant frontal intrusion through mid-week, but should allow for a frontal boundary to reach the region by Thursday. As a result, dry conditions areawide Sunday will transition to some low daily rain chances east of Interstate 35 Monday through Wednesday as modified Gulf air moves back into the region. This will also allow for temperatures to moderate from the 60s to low 70s on Sunday into the mid 70s to low 80s by Wednesday. Rain chances Thursday will linger in the vicinity of the remnant frontal boundary, which lift north of the region Friday. Expect highs in the mid 50s to mid 60s behind the front Thursday with highs in the mid 60s to low 70s by Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 44 55 35 63 47 / 80 0 0 0 0 Austin Bergstrom Intl Airport 45 55 32 63 43 / 100 0 0 0 0 New Braunfels Muni Airport 48 57 34 65 46 / 100 0 0 0 0 Burnet Muni Airport 40 53 33 63 44 / 50 0 0 0 0 Del Rio Intl Airport 47 61 39 68 47 / - 0 0 0 0 Georgetown Muni Airport 42 54 33 62 44 / 70 0 0 0 0 Hondo Muni Airport 45 63 34 68 44 / 20 0 0 0 0 San Marcos Muni Airport 46 57 32 64 44 / 100 0 0 0 0 La Grange - Fayette Regional 48 54 33 64 47 / 100 0 0 0 - San Antonio Intl Airport 48 60 38 65 48 / 60 0 0 0 0 Stinson Muni Airport 48 61 38 66 49 / 70 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...05 Long-Term...Oaks Decision Support...YB
Hazardous weather outlook, Jan 10, 3:57 PM CST, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 357 PM CST Fri Jan 10 2020 TXZ171>173-183>194-202>209-217>225-228-112200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 357 PM CST Fri Jan 10 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Strong to severe storms will be possible this afternoon and tonight for areas generally along and east of a Rocksprings to Carrizo Springs line. The most favored areas for severe storms will be east of a Llano to San Antonio to Pearsall line. The main threat will be damaging wind gusts up to 70 mph and hail up to two inches, however, isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated fire weather conditions are possible Saturday afternoon across the western Edwards Plateau and Rio Grande Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening east of a Rocksprings to Carrizo Springs line.
In the hours before
Special weather statement, Jan 10, 3:37 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
337 PM CST Fri Jan 10 2020
TXZ171-186-188-189-102215-
Gillespie TX-Kerr TX-Llano TX-Kendall TX-
337 PM CST Fri Jan 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KERR...GILLESPIE...LLANO
AND NORTHWESTERN KENDALL COUNTIES UNTIL 415 PM CST...
At 337 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Loyal Valley to near Hunt. Movement was
northeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Kerrville, Fredericksburg, Llano, Ingram, Hunt, Castell, Field Creek,
Kerrville-Schreiner Park, Tivydale, Rocky Hill, Waltonia, Baby Head,
Crabapple, Grapetown, Oxford, Cherry Spring, Enchanted Rock State
Natural Area, Cain City, Old Tunnel State Park and Doss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
south central Texas.
LAT...LON 3004 9884 2991 9952 2992 9952 3029 9943
3029 9930 3050 9931 3050 9896 3092 9896
3092 9855
TIME...MOT...LOC 2137Z 220DEG 35KT 3060 9901 3012 9933
HAMPSHIRELocal storm report, Jan 10, 4:53 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL LLANO 30.75N 98.67W
01/10/2020 U0.50 INCH LLANO TX PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&Local storm report, Jan 10, 5:01 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 6 S LLANO 30.66N 98.68W
01/10/2020 E1.25 INCH LLANO TX PUBLIC
PUBLIC REPORT OF HALF DOLLAR SIZE HAIL SOUTH
OF LLANO FROM FACEBOOK.
&&Local storm report, Jan 10, 5:06 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 2 NW FREDERICKSBURG 30.29N 98.89W
01/10/2020 E0.70 INCH GILLESPIE TX PUBLIC
REPORT OF DIME SIZE HAIL WEST OF
FREDERICKSBURG.
&&Special weather statement, Jan 10, 5:06 PM CST, 1 minute before
Special Weather Statement
National Weather Service Austin/San Antonio TX
506 PM CST Fri Jan 10 2020
TXZ186-187-189-110000-
Kerr TX-Bandera TX-Kendall TX-
506 PM CST Fri Jan 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BANDERA...SOUTHEASTERN
KERR AND NORTHWESTERN KENDALL COUNTIES UNTIL 600 PM CST...
At 505 PM CST, Doppler radar was tracking a strong thunderstorm over
Center Point, or 7 miles southeast of Kerrville, moving northeast at
50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Medina, Kerrville, Comfort, Bandera, Tarpley, Cypress Creek, Camp
Verde, Center Point, Kerrville-Schreiner Park, Hill Country State
Natural Area and Lake Medina Shores.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
south central Texas.
LAT...LON 3014 9882 2978 9892 2963 9901 2963 9933
3014 9912
TIME...MOT...LOC 2305Z 215DEG 45KT 2996 9907
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:37 PM CST | Special Weather Statement | EWX | Gillespie, Kerr, Llano | 38 min |
| Jan 10, 4:00 PM CST | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 75 min |
| Jan 10, 5:06 PM CST | Special Weather Statement | EWX | Bandera | 54 min |
| Jan 10, 5:14 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Gillespie | 61 min |
| Jan 10, 5:18 PM CST | Tornado Warning | EWX | Burnet | 27 min |
| Jan 10, 5:26 PM CST | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 49 min |
| Jan 10, 5:35 PM CST | Special Weather Statement | EWX | Medina | 40 min |
| Jan 10, 5:42 PM CST | Severe Thunderstorm Warning | EWX | Bandera, Medina | 63 min |
| Jan 10, 5:54 PM CST | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.